Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 154, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2008, 10:45 PM CDT for Reagan County, Upton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 10:45 PM CDT (03:45 UTC)
- Expired
- Jun 5, 2008, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 95 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6049 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 060345 SVRMAF TXC383-461-060430- /O.NEW.KMAF.SV.W.0154.080606T0345Z-080606T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1045 PM CDT THU JUN 5 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN UPTON COUNTY IN WEST TEXAS... SOUTHWESTERN REAGAN COUNTY IN WEST TEXAS... * UNTIL 1130 PM CDT * AT 1039 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF TEXON...OR 8 MILES SOUTHEAST OF RANKIN...MOVING EAST AT 28 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... TEXON... BEST... U.S. HIGHWAY 67 EAST OF RANKIN... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3131 10156 3109 10148 3108 10197 3123 10191 TIME...MOT...LOC 0345Z 263DEG 24KT 3113 10183 $$
1 follow-up statement
000
WWUS54 KMAF 060358
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1058 PM CDT THU JUN 5 2008
TXC383-461-060430-
/O.CON.KMAF.SV.W.0154.000000T0000Z-080606T0430Z/
UPTON TX-REAGAN TX-
1058 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN REAGAN AND SOUTHEASTERN UPTON COUNTIES...
AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF TEXON...OR ABOUT 12 MILES SOUTHEAST OF
RANKIN...MOVING EAST AT 28 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...TEXON
AND BEST...AND U.S. HIGHWAY 67 IN SOUTHWESTERN REAGAN COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3109 10148 3108 10196 3109 10196 3120 10188
3131 10156
TIME...MOT...LOC 0358Z 263DEG 24KT 3114 10173
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:14 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 5, 8:14 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
814 PM CDT THU JUN 5 2008
.UPDATE...
WE HAVE UPDATED THE FORECAST TO REFLECT THE ISSUANCE OF TORNADO
WATCH NUMBER 468 IN EFFECT UNTIL 3 AM CDT FOR SCURRY COUNTY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 7 PM TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 7 PM TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 8 PM CDT /7 PM MDT/ TO 10 PM CDT /9 PM
MDT/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...BIG
BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 7 PM TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
06/21Hazardous weather outlook, Jun 5, 1:31 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 131 PM CDT THU JUN 5 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 131 PM CDT THU JUN 5 2008 /1231 PM MDT THU JUN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST NEW MEXICO AND ALL OF WEST TEXAS EXCEPT FOR TERRELL COUNTY. VERY WINDY AND DRY CONDITIONS WILL LEAD TO THIS DANGEROUS FIRE WEATHER SITUATION. A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT FOR THESE AREAS. A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM MDT FOR THE GUADALUPE MOUNTAINS AS STRONG WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED. WINDY CONDITIONS ARE ALSO POSSIBLE ACROSS THE PERMIAN BASIN...DAVIS MOUNTAINS...UPPER TRANS PECOS...VAN HORN AREA...AND SOUTHEAST NEW MEXICO AS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THESE AREAS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE EXTREME EASTERN PERMIAN BASIN...EAST OF A LAMESA TO MIDLAND LINE. IF THUNDERSTORMS CAN FORM THEY WILL BE CAPABLE OF BECOMING STRONG WITH THE CHANCE OF PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 5, 7:03 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 703 PM CDT THU JUN 5 2008 TXZ047-048-060030- SCURRY-BORDEN- 703 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SCURRY AND SOUTHEASTERN BORDEN COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES NORTHEAST OF LAKE J.B. THOMAS AT 703 PM CDT...MOVING NORTHEAST AT 40 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 5, 7:33 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 733 PM CDT THU JUN 5 2008 TXZ052-053-063-060100- HOWARD-MITCHELL-GLASSCOCK- 733 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GLASSCOCK... SOUTHEASTERN HOWARD AND WESTERN MITCHELL COUNTIES. AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED NEAR FORSAN...MOVING TO THE NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL...STRONG WIND GUSTS NEAR 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 5, 8:01 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 801 PM CDT THU JUN 5 2008 TXZ048-060130- SCURRY- 801 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF SNYDER AT 801 PM CDT...MOVING NORTHEAST AT 55 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR WEST TEXAS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 5, 9:47 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 947 PM CDT THU JUN 5 2008 TXZ069-070-060315- UPTON-REAGAN- 947 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN UPTON AND SOUTHWESTERN REAGAN COUNTIES. AT 945 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED NEAR AND EAST OF MCCAMEY IN SOUTHERN UPTON COUNTY. THIS STORM WAS MOVING NORTHEAST AT 35 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO SEEK SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 5, 10:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1037 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST LORAINE 32.41N 100.71W
06/05/2008 E55.00 MPH MITCHELL TX TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WIND GUST IN LORAINE.
0900 PM TSTM WND DMG 3 N LORAINE 32.45N 100.71W
06/05/2008 MITCHELL TX TRAINED SPOTTER
ROOF TORN OFF OF A METAL BARN.
0925 PM TSTM WND DMG 4 E COLORADO CITY 32.40N 100.79W
06/05/2008 MITCHELL TX LAW ENFORCEMENT
POWER POLES BLOWN DOWN 4 MILES EAST OF COLORADO CITY.
0930 PM TSTM WND DMG LORAINE 32.41N 100.71W
06/05/2008 MITCHELL TX LAW ENFORCEMENT
POWER POLES BLOWN DOWN IN AND NEAR LORAINE...AND ALSO
JUST SOUTH OF LORAINE ON FARM TO MARKET ROAD 644.
&&
21/LINDSEYThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 31 min |
| Jun 5, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 35 min |
| Jun 5, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 42 min |
| Jun 5, 9:28 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 47 min |
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.